Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 3756  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4454    
    Printed192    
    Emailed3    
    PDF Downloaded86    
    Comments [Add]    
    Cited by others 5    

Recommend this journal


 

 ADR REPORT
Year : 2010  |  Volume : 56  |  Issue : 3  |  Page : 229-231

Esomeprazole-induced photoallergic dermatitis


1 Department of Gastroenterology,Seth GS Medical College & KEM Hospital, Mumbai, India
2 Department of Clinical Pharmacology, Seth GS Medical College & KEM Hospital, Mumbai, India
3 Department of Dermatology, Seth GS Medical College & KEM Hospital, Mumbai, India

Correspondence Address:
A Shukla
Department of Gastroenterology,Seth GS Medical College & KEM Hospital, Mumbai
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0022-3859.68648

Rights and Permissions

There are no published case reports of esomeprazole-induced photoallergic dermatitis. We report here a 58-year-old lady with prior history of propylthiouracil and carbimazole-induced photoallergy, who presented with heartburn and dysphagia. She was diagnosed to have erosive esophagitis and was treated with esomeprazole, following which she developed photoallergic dermatitis. It improved on cessation of the drug and did not recur on subsequent treatment with ranitidine. Naranjo score for this adverse drug event was 8, thereby making it a probable adverse drug reaction. This reaction may be due to sulphur moiety, which is common to all these drugs. Physicians must be aware of this possible side-effect, especially in patients with prior history of photoallergy to other drugs.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow